NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 18, 2014
High Blood Pressure
I am taking two medacations for high blood pressure. I have been getting dizzy, lightheaded, tired and fainting. So my GP lowered the dose of one of my medications. That was about a week ago. My blood pressure is still droping. I take my own blood pressure at home and now it is now down to 99/52. I am thinking that it is not the medication that something else is going on. What else could cause blood pressure to keep dropping?
A blood pressure reading of 99/52 is indeed low. Your symptoms are certainly consistent with hypotension, and you should probably
stop all blood pressure drugs at this time.
There are many possible causes for low blood pressure, such as volume depletion (dehydration), diabetes, slow heart rate and others. In your case, it seems best to stop all drugs and see if your blood pressure comes up. If your symptoms go away, you are probably ok.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati